Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 29, 2007, 2:37 PM MST for Cochise County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 2:37 PM MST (21:37 UTC)
- Expired
- Jul 29, 2007, 3:02 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 110 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 292139 SVRTWC AZC003-292215- /O.NEW.KTWC.SV.W.0052.070729T2137Z-070729T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 237 PM MST SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 315 PM MST * AT 230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHIRICAHUA NATIONAL MONUMENT...OR ABOUT 29 MILES SOUTHEAST OF WILLCOX...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNIZONA BY 255 PM MST... PEARCE-SUNSITES BY 305 PM MST... EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS HAIL AND HEAVY RAIN WITH THIS STORM. LAT...LON 3198 10929 3214 10949 3202 10980 3166 10944 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 292202 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SUN JUL 29 2007 AZC003-292210- /O.CAN.KTWC.SV.W.0052.000000T0000Z-070729T2215Z/ COCHISE AZ- 300 PM MST SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY IS CANCELLED... AT 300 PM MST...THE THUNDERSTORM NORTH OF SUNIZONA AND EAST OF KANSAS SETTLEMENT HAD DIMINISHED TO BELOW SEVERE LEVELS. LAT...LON 3198 10929 3214 10949 3202 10980 3166 10944 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:36 PM MST, 1 minute earlier.
Area forecast discussion, Jul 29, 2:36 PM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST SUN JUL 29 2007 .SYNOPSIS...AN UPPER LEVEL LOW OVER NORTHWEST CHIHUAHUA WILL GRADUALLY DRIFT WEST OVER THE NEXT SEVERAL DAYS...KEEPING THE REGION IN AN ACTIVE MONSOON PATTERN THROUGH AT LEAST TUESDAY. AS THIS LOW WEAKENS AND EVENTUALLY MOVES OFF THE WEST COAST...A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY CAN BE EXPECTED FOR THE SECOND HALF OF THE WEEK. && .DISCUSSION...HAVE STARTED OFF MUCH LATER AND WITH LESS AREAL COVERAGE THAN THIS TIME YESTERDAY. UPDATED EARLIER THIS AFTERNOON TO LOWER AFTERNOON POPS FROM KTUS W...AND WILL LOWER THEM A BIT THIS EVENING GIVEN THE REDUCED COVERAGE. THAT IS NOT TO SAY WE WILL BE QUIET TONIGHT. 18Z KTWC SOUNDING TOLD US A LOT...AND HAVE LEANED ON IT...AND LATEST SATELLITE TRENDS...FOR THE 1ST PERIOD FORECAST. THE SOUNDING SHOWED ABOUT 1-2C COOLING AT 600-400MB SINCE 12Z WITH AN INCREASE IN ENE FLOW AND ABOUT 20KTS OF ANTICYCLONIC SHEAR. THAT WOULD THEORETICALLY SUPPORT CLUSTERING AND PERHAPS A COUPLE OF LEFT-MOVERS...ALTHOUGH THE CELLS WILL ALSO TEND TO PARALLEL THE ANVILS AND REDUCE THEIR LONGEVITY IN THE SHORT RUN. PERHAPS MORE IMPORTANTLY WE DEVELOPED A SIZABLE CAP AT 700MB WITH 50-100 J/KG OF SURFACE-BASED INHIBITION. DAYTIME HEATING ALONE WON/T BREAK IT. OUTFLOWS FROM NM MIGHT. HOWEVER WHAT IS MORE LIKELY IS THAT THE DEVELOPMENT OVER SW NM/EXTREME SE AZ WILL INTRODUCE MORE MOISTURE INTO THE MID LEVELS AND GIVE US ABOUT 1000 J/KG OF ELEVATED CAPE TO RUN ON LATER THIS EVENING. THAT...IN COMBINATION WITH THE DIFFLUENCE AND DEFORMATION ORIENTED NE-SW ACROSS THE CWA...MAY NOT ONLY SUPPORT DEVELOPMENT AFTER DARK...BUT MAY KEEP US GOING WELL INTO THE NIGHT. WE HAD ALREADY REFLECTED THIS PROSPECT...SO AT THIS POINT WILL PURPOSELY OMIT ANY TIMING TONIGHT IN MOST AREAS. THE SCATTERED COVERAGE AND SLIGHTLY FASTER CELL MOTION SHOULD KEEP US OUT OF WIDESPREAD FLASH FLOOD ISSUES...BUT THIS WILL HAVE TO BE WATCHED CONSIDERING HOW MUCH RAIN MUCH OF THE CWA HAS RECEIVED IN THE PAST WEEK. TSTM DEVELOPMENT BOTH MON AND TUE WILL BE HEAVILY PREDICATED ON WHAT HAPPENS THE NIGHT BEFORE AND HOW FAST WE CAN RELOAD. BOTH NAM12 AND GFS HIT THE CWA PRETTY HARD MON AFTERNOON/EVENING. SREF DOES THE SAME ALTHOUGH IT SEEMS TO BE HINTING AT MORE THE CENTRAL/W CWA THAN THE E ON MONDAY. WITH THE PROSPECT OF NOCTURNAL DEVELOPMENT AND MORNING DEBRIS CLOUDS THROWING A WRENCH INTO THINGS...HAVE MADE SOME NICKS AND TUCKS TO OUR ALREADY MID/HIGH GRADE FORECAST AND LEFT THE DETAILS TO LATER SHIFTS IN TERMS OF TARGETING SPECIFIC AREAS FOR HIGHER/LOWER POPS AND HEIGHTENED WORDING. GENERAL IDEA IS THAT AS LONG AS THE UPPER LOW REMAINS NEARBY AND SENDS PIECES OF ENERGY ACROSS THE CWA FROM NE TO SW...WE WILL STAY QUITE ACTIVE. LATER IN THE WEEK...MODELS STILL AGREE ON SHIFTING THE HIGH E FROM NV. HOWEVER THE CONSENSUS WE HAD YESTERDAY IS BREAKING DOWN A BIT...WITH SEVERAL ENSEMBLE MEMBERS AND THE 00Z OPERATIONAL GFS SHIFTING IT INTO THE 4 CORNERS INSTEAD OF E CENTRAL AZ. THAT WOULD SUPPORT AT LEAST CLIMO POPS IN THE EXTENDED...ALONG WITH A SLIGHT UPTICK IN TEMPS AS HEIGHTS RISE A BIT. && .AVIATION...TSTMS ALREADY TRYING TO APPROACH KOLS AND KDUG. IT MAY BE A COUPLE MORE HOURS BEFORE KTUS IS AFFECTED...BUT ALL 3 TAF SITES STAND A DECENT CHANCE OF TSTMS THIS EVENING WITH BRIEF VISIBILITIES NEAR IFR AND GUSTS 35-40KTS. THERE IS A RISK THAT ISOLATED TSTMS WILL REDEVELOP OVERNIGHT...ALTHOUGH THE RISK OF AFFECTING ANY ONE TAF SITE IS TOO LOW TO CARRY IN THE FORECAST AT THIS TIME. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 5:55 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 555 AM MST SUN JUL 29 2007 AZZ019-029>035-300000- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 555 AM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTER A RATHER WIDESPREAD HEAVY RAINFALL EVENT YESTERDAY...IT WILL NOT TAKE TOO MUCH RAIN TODAY TO CAUSE RUNOFF PROBLEMS AGAIN DUE TO THE ALREADY SATURATED SOILS. ALSO...SOME OF THE LARGER WASHES AND STREAMS ACROSS SOUTHEAST ARIZONA CONTINUED TO SEE SIGNIFICANT FLOWS THIS MORNING. THEREFORE...FLASH FLOODING AND SMALL STREAM FLOODING WILL BE A THREAT AGAIN THIS AFTERNOON AND EVENING AS THUNDERSTORMS DEVELOP. IN ADDITION TO POSSIBLE FLOODING...SOME OF THE STRONGER THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS. PERSON ACROSS SOUTHEAST ARIZONA SHOULD REMAIN ALERT TODAY FOR POSSIBLE FLASH FLOOD WATCHES...ADVISORIES...OR WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE HEAVY DOWNPOURS WITH RUNOFF PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:39 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.